Alert archive / Kentucky / Special Weather Statements in 2020
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Mar 29, 2020, 2:07 AM EDT for Greenup County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2020, 2:07 AM EDT (06:07 UTC)
- Expired
- Mar 29, 2020, 2:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
County Greenup County, KY
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted.
306
WWUS81 KILN 290607
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
207 AM EDT Sun Mar 29 2020
OHZ088-290630-
Scioto OH-
207 AM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY UNTIL
230 AM EDT...
At 207 AM EDT, radar indicated a strong thunderstorm near Load,
moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Franklin Furnace, Wheelersburg, Greenup, Sciotodale, Powellsville,
Lyra and Haverhill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3857 8282 3860 8285 3867 8286 3869 8288
3874 8287 3881 8272 3880 8265 3875 8267
3875 8270 3868 8271 3868 8276 3867 8277
3864 8277 3860 8274 3858 8279
TIME...MOT...LOC 0607Z 245DEG 43KT 3853 8308
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Mar 29, 1:53 AM EDT, 14 minutes earlier.
Area forecast discussion, Mar 29, 1:53 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
153 AM EDT Sun Mar 29 2020
.SYNOPSIS...
A cold front will move through the area early this morning. It
will then become windy during the day. Much cooler air will
filter into the area with below normal temperatures Monday
through Wednesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Showers and thunderstorms have raced out well ahead of the front
and will move east of the forecast area in the next hour or two.
There may still be some convection along and ahead of the front
late tonight but the coverage is expected to be minimal.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Southwesterly winds are forecast to strengthen after the cold
front passes through the Ohio Valley on Sunday morning. A
strengthening pressure gradient in combination with cold air
advection and daytime mixing will likely result in sustained
winds above 20 mph with gusts upwards of 50 mph. The strongest
winds are expected across the northern two thirds of the CWA. A
wind advisory has been issued for the strong winds.
With cold air advection and strong winds in place, highs are
not expected to rise much. Forecast highs may be early in the
day in some locations. Expecting highs in the upper 50s in
western Ohio/eastern Indiana and upper 60s in southern Ohio.
Cold air advection continues into Sunday night as winds start to
weaken. Forecast lows are in the 40s areawide and surface
ridging strengthens.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Though we may escape headline events, weaker systems may bring
unsettled weather from time to time.
Surface high pressure forming behind an upper low should provide dry
weather on Monday. Low pressure driven by a rather potent upper
trough will produce rain chances Tuesday, especially in southern
locations closer to the track of the surface low. Isolated showers
may persist Wednesday through Friday in lingering moisture behind
the low, aided by weak mid level short wave energy. A better chance
for showers may exist Saturday when a cold front is forecast to
advance from the west.
Pattern featuring geopotential heights a bit below average suggests
temperatures a few to several degrees below normal. Look for highs
ranging in the upper 40s north to around 60 south on Monday. Expect
a retreat to the mid and upper 40s Tuesday, then back up the the 50s
Wednesday through Friday, before dropping to the 40s again on
Saturday.
&&
.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
Showers and thunderstorms will move out of the Columbus area
very early in the period. Cannot rule out some additional storms
across the region before a cold front sweep across the
terminals between 10Z and 13Z, but at this point the chance
looks quite low. A brief period of MVFR ceilings is also
possible before frontal passage. Winds will become southwest and
increase substantially after the front passes. Strong gusty
winds will continue through the day and gradually subside around
or after 00Z. Some stratocumulus will occur during the day but
expect any ceilings to be VFR.
OUTLOOK...MVFR ceilings are possible Tuesday into Tuesday
night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 10 AM this morning to 8 PM EDT this evening
for OHZ026-034-035-042>046-051>056-060>065-070>074-080.
Flash Flood Watch until 8 AM EDT this morning for OHZ045-046-
054>056.
KY...None.
IN...Wind Advisory from 10 AM this morning to 8 PM EDT this evening
for INZ050-058-059-066.
&&
SYNOPSIS...Campbell/Sites
NEAR TERM...
SHORT TERM...Campbell
LONG TERM...Coniglio
AVIATION...Hazardous weather outlook, Mar 28, 10:18 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1018 PM EDT Sat Mar 28 2020 INZ050-OHZ042>046-051>056-300230- Wayne-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking- 1018 PM EDT Sat Mar 28 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional thunderstorms will move across the area overnight. There is the potential for a few of these thunderstorms to be severe with damaging winds the primary threat along with a chance of a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ058-059-066-OHZ026-034-035-060>065-070>074-080-300230- Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Highland- 1018 PM EDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SUNDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Additional thunderstorms will move across the area overnight. There is the potential for a few of these thunderstorms to be severe with damaging winds the primary threat along with a chance of a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-300230- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Pike-Scioto- 1018 PM EDT Sat Mar 28 2020 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Additional thunderstorms will move across the area overnight. There is the potential for a few of these thunderstorms to be severe with damaging winds the primary threat along with a chance of a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts around 40 mph are expected on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Mar 29, 1:40 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
140 AM EDT Sun Mar 29 2020
KYZ100-290615-
Lewis KY-
140 AM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY UNTIL 215 AM EDT...
At 139 AM EDT, radar indicated a strong thunderstorm over Goddard,
moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Head of Grassy, Camp Dix, Vanceburg, Harris, Kinniconick, Tannery,
Emerson, Charters, Petersville, Stricklett, Glen Springs and
Garrison.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3832 8336 3840 8341 3838 8345 3840 8348
3843 8358 3846 8358 3850 8360 3859 8348
3860 8312 3857 8310 3854 8312 3854 8314
3849 8319 3847 8319 3843 8324 3835 8324
3834 8323 3833 8325 3833 8332 3832 8333
TIME...MOT...LOC 0539Z 231DEG 49KT 3835 8364
HatzosLocal storm report, Mar 29, 1:48 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
148 AM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM FLOOD 2 W BELLEFONTAINE 40.36N 83.79W
03/28/2020 LOGAN OH 911 CALL CENTER
HIGH WATER CAUSED PARTIAL ROAD CLOSURE AT COUNTY ROAD 32,
WHICH IS A KNOWN FLOOD PRONE ROAD.
&&
JEGLocal storm report, Mar 29, 1:59 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
159 AM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND DMG MAPLEWOOD 40.38N 84.03W
03/29/2020 SHELBY OH 911 CALL CENTER
SMALL TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Mar 29, 2:01 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
201 AM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM FLOOD 4 SSW JACKSON CENTER 40.40N 84.08W
03/29/2020 SHELBY OH 911 CALL CENTER
HIGH WATER ON STATE ROUTE 119
&&
JEGLocal storm report, Mar 29, 2:03 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 AM EDT SUN MAR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM FLOOD HOUSTON 40.25N 84.34W
03/29/2020 SHELBY OH 911 CALL CENTER
CREEK RISE HAS CAUSED HIGH WATER IN VILLAGE.
&&
JEGSpecial weather statement, Mar 29, 2:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
207 AM EDT Sun Mar 29 2020
OHZ088-290630-
Scioto OH-
207 AM EDT Sun Mar 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY UNTIL
230 AM EDT...
At 207 AM EDT, radar indicated a strong thunderstorm near Load,
moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Franklin Furnace, Wheelersburg, Greenup, Sciotodale, Powellsville,
Lyra and Haverhill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3857 8282 3860 8285 3867 8286 3869 8288
3874 8287 3881 8272 3880 8265 3875 8267
3875 8270 3868 8271 3868 8276 3867 8277
3864 8277 3860 8274 3858 8279
TIME...MOT...LOC 0607Z 245DEG 43KT 3853 8308
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:21 PM EDT | Special Weather Statement | ILN | Delaware | 39 min |
| Mar 28, 8:37 PM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Franklin, Licking, Madison, Union | 98 min |
| Mar 28, 9:00 PM EDT | Flash Flood Warning | ILN | Delaware, Licking | 76 min |
| Mar 28, 9:14 PM EDT | Special Weather Statement | ILN | Licking | 46 min |
| Mar 28, 9:37 PM EDT | Areal Flood Warning | ILN | Darke, Shelby | 8 hr |
| Mar 28, 9:49 PM EDT | River Flood Warning | ILN | Shelby | 14 hr |
| Mar 28, 10:02 PM EDT | Flash Flood Watch | ILN | Champaign, Clark, Darke, Delaware, Franklin, Licking and 5 more | 6 hr |
| Mar 28, 10:13 PM EDT | Areal Flood Warning | ILN | Champaign, Delaware, Licking, Union | 23 hr |
| Mar 28, 11:14 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 46 min |
| Mar 28, 11:34 PM EDT | Special Weather Statement | ILN | Darke | 26 min |
| Mar 28, 11:38 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| Mar 28, 11:40 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 50 min |
| Mar 29, 12:00 AM EDT | Areal Flood Advisory | ILN | Auglaize | 2 hr |
| Mar 29, 12:00 AM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Mar 29, 12:15 AM EDT | Special Weather Statement | ILN | Hardin | 30 min |
| Mar 29, 12:19 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 26 min |
| Mar 29, 12:24 AM EDT | Special Weather Statement | ILN | Clermont | 36 min |
| Mar 29, 12:34 AM EDT | Special Weather Statement | ILN | Union | 41 min |
| Mar 29, 12:42 AM EDT | Special Weather Statement | ILN | Clinton | 33 min |
| Mar 29, 7:22 AM EDT | River Flood Warning | ILN | Licking | 5 hr |
| Mar 29, 9:38 AM EDT | River Flood Warning | ILN | Licking | 6 hr |
| Mar 28, 11:14 PM EDT | Special Weather Statement | ILN | Carroll | 46 min |
| Mar 28, 11:38 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 32 min |
| Mar 29, 12:04 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 26 min |
| Mar 29, 1:40 AM EDT | Special Weather Statement | ILN | Lewis | 35 min |
| Mar 28, 11:23 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 25 min |
Nearby
Special Weather Statements in Kentucky, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.